Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 29, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 6, 2014, 1:13 PM MDT for 5 counties in Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 1:13 PM MDT (19:13 UTC)
- Expired
- Aug 6, 2014, 3:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bingham County, ID, Blaine County, ID, Butte County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 43 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WGUS55 KPIH 061913 FFWPIH IDC011-013-023-067-077-062115- /O.NEW.KPIH.FF.W.0029.140806T1913Z-140806T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 113 PM MDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO... SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO... NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO... WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO... NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO... * UNTIL 315 PM MDT * AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. LOCATIONS NEAR THE PATH OF INCLUDE...MAINLY RURAL AREAS OF EASTERN BLAINE...EXTREME NORTHWESTERN POWER...NORTHEASTERN MINIDOKA...SOUTHERN BUTTE AND WESTERN BINGHAM COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4337 11357 4343 11265 4305 11262 4299 11352 $$ GK
2 follow-up statements
724 WGUS75 KPIH 062009 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 209 PM MDT WED AUG 6 2014 IDC011-013-023-067-077-062115- /O.CON.KPIH.FF.W.0029.000000T0000Z-140806T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MINIDOKA ID-BINGHAM ID-BUTTE ID-POWER ID-BLAINE ID- 209 PM MDT WED AUG 6 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR EAST CENTRAL BLAINE...NORTHWESTERN POWER...SOUTH CENTRAL BUTTE...WESTERN BINGHAM AND NORTHEASTERN MINIDOKA COUNTIES... AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA AND ESTIMATED 5 INCHES OF RAINFALL IN EXTREME EASTERN BLAINE COUNTY NEAR THE NORTHWEST CORNER OF POWER COUNTY.. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO. && LAT...LON 4337 11357 4343 11265 4305 11262 4299 11352 $$ GK
380 WGUS75 KPIH 062110 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 310 PM MDT WED AUG 6 2014 IDC011-013-023-067-077-062120- /O.EXP.KPIH.FF.W.0029.000000T0000Z-140806T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MINIDOKA ID-BINGHAM ID-BUTTE ID-POWER ID-BLAINE ID- 310 PM MDT WED AUG 6 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MDT FOR EAST CENTRAL BLAINE...NORTHWESTERN POWER...SOUTH CENTRAL BUTTE...WESTERN BINGHAM AND NORTHEASTERN MINIDOKA COUNTIES... LAT...LON 4337 11357 4343 11265 4305 11262 4299 11352 $$ GK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 7:27 AM MDT, 5 hours 46 minutes earlier.
Area forecast discussion, Aug 6, 7:27 AM MDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 727 AM MDT WED AUG 6 2014 .UPDATE... LOOKING AT NEW MODELS STARTING TO ARRIVE ALONG WITH CURRENT SATELLITE IMAGES...DECIDED TO INCLUDE ENTIRE CWA IN FLASH FLOOD WATCH. CURRENT BAND OF RAIN IS PRIMARILY EXTENDS FROM SHOSHONE THROUGH MUDLAKE. SEEING SOME CLEARING ON THE SOUTHERN SIDE OF THIS BAND...ALONG THE SOUTHERN AND EASTERN HIGHLANDS. ANTICIPATE THIS WILL BE THE PRIMARY FOCUS FOR THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON. VALLE && .PREV DISCUSSION... /ISSUED 253 AM MDT WED AUG 6 2014/ DISCUSSION...PRECIPITABLE WATER VALUES ACROSS THE FORECAST AREA REMAIN ABOVE ONE INCH THROUGH THURSDAY AFTERNOON. ALL FLOOD WATCHES WILL REMAIN IN EFFECT. THE UPPER AND LOWER SNAKE PLAIN WILL BE ADDED TO THE WATCH AS WELL. SATELLITE AND RADAR SHOW A NICE CLOSED CIRCULATION THAT HAS DEVELOPED...DISSIPATED...AND REDEVELOPED OVER WESTERN CASSIA COUNTY AREA OVER THE PAST 24 HOURS. PRECIPITATION AMOUNTS HAVE VARIED WIDELY IN THAT AREA...BUT THERE ARE MULTIPLE SITES THAT HAVE RECORDED RAIN IN EXCESS OF ONE INCH. A REMOTE WEATHER STATION NORTHEAST OF MAGIC MOUNTAIN...TRAIL GULCH REPORTED 1.68 INCHES IN THE LAST 12 HOURS ALONE. BOTH THE 00Z AND 06Z MODEL RUN OF THE NAM12 MODEL MOVE THE CLOSED 700 MB CIRCULATION FROM THAT AREA...CLOSER TO POCATELLO BY NOON TODAY. MODEL SUGGESTS .25 TO .50 INCH RAIN POSSIBLE WHEN THAT HAPPENS IN THE AREA OF POCATELLO...IDAHO FALLS...ABERDEEN AND ALL FOUR FORT HALL LODGES. WITH THE ABUNDANT RAIN OF THE PAST TWO DAYS...FEEL IT PRUDENT TO EXPAND THE WATCH TO INCLUDE THAT AREA. THE 700MB CIRCULATION REMAINS ROUGHLY IN THAT LOCATION WELL INTO THURSDAY MORNING AND SLOWLY DRIFTS TO NEAR DRIGGS THURSDAY AFTERNOON...AND FINALLY CROSSES INTO WYOMING BY FRIDAY. MODELS ARE HAVING SOME DIFFICULTY WITH THE NEW TROUGH THAT DEVELOPS NEAR THE COAST THIS WEEKEND. THE NORTHERN PORTION TRACKS THROUGH THE PAN HANDLE WHILE THE SOUTHERN PORTION BECOMES A NEW CUT OFF LOW FEATURE NEAR THE CALIFORNIA COAST. THE GFS IS NOT AS STRONG AS IT WAS YESTERDAY WITH THE POTENTIAL FOR ANOTHER SURGE OF MONSOON MOISTURE TO DEVELOP AROUND SUNDAY OR MONDAY...BUT THE MODEL STILL SAYS THERE IS A CHANCE. THE EUROPEAN MODEL IS SUGGESTING THIS MIGHT BE DELAYED UNTIL TUESDAY. RS AVIATION...UPPER LOW NEAR KTWF THIS MORNING WILL PRODUCE WIDESPREAD RAIN AND OCNL IFR CIGS IN THE MAGIC VALLEY. WITH MONSOON MOISTURE STILL IN PLACE...SHOWERS AND A FEW TSTMS WILL DEVELOP THIS AFTN AND CONTINUE INTO THE EVE. OCNL MVFR VIS CAN BE EXPECTED IN HEAVIER SHOWERS...AND OCNL LOW CIGS WILL REMAIN POSSIBLE INTO THE EARLY AFTN AT KBYI. HEDGES FIRE WEATHER...AN UPPER LOW OVER THE MAGIC VALLEY TODAY WILL RESULT IN FAIRLY WIDESPREAD SHOWERS AND WIDELY SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY AND THURSDAY. HEAVY RAINFALL AMOUNTS ARE AGAIN POSSIBLE. TEMPERATURES WILL REMAIN COOL AND HUMIDITY HIGH. RESIDUAL MONSOON MOISTURE WILL STILL BE ENOUGH FOR SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS IN THE MTNS AND ISOLATED ACTIVITY IN THE VALLEYS THROUGH THE WEEKEND. TEMPERATURES WILL WARM BACK TO MORE NORMAL SUMMER READINGS OVER THE WEEKEND...ALONG WITH A DROP IN HUMIDITY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING IDZ017>025-031-032. &&
In the hours before
Local storm report, Aug 6, 11:51 AM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1151 AM MDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FUNNEL CLOUD 4 NW AMERICAN FALLS 42.82N 112.91W
08/06/2014 POWER ID LAW ENFORCEMENT
BRIEF FUNNEL CLOUD SPOTTED NEAR PLEASANT VALLEY RD.
&&
EPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:48 PM MDT | Areal Flood Advisory | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 3 hr |
| Aug 5, 6:52 PM MDT | Special Weather Statement | PIH | Camas | 38 min |
| Aug 5, 7:56 PM MDT | Special Weather Statement | PIH | Camas | 49 min |
| Aug 5, 8:39 PM MDT | Special Weather Statement | PIH | Lincoln | 51 min |
| Aug 5, 9:16 PM MDT | Special Weather Statement | PIH | Power | 59 min |
| Aug 5, 11:43 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 11:56 PM MDT | Areal Flood Advisory | PIH | Lincoln | 6 hr |
| Aug 6, 9:09 AM MDT | Areal Flood Advisory | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Fremont and 1 more | 3 hr |
| Aug 6, 10:37 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Lincoln, Minidoka, Power | 3 hr |
| Aug 6, 11:55 AM MDT | Flash Flood Warning | PIH | Bingham, Power | 2 hr |
| Aug 6, 12:17 PM MDT | Areal Flood Advisory | PIH | Clark, Fremont | 3 hr |
| Aug 6, 1:23 PM MDT | Flash Flood Warning | PIH | Blaine | 6 hr |
| Aug 6, 1:46 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 44 min |
| Aug 6, 2:34 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 26 min |
| Aug 6, 2:52 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 113 min |
| Aug 6, 3:32 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Power | 4 hr |
| Aug 6, 4:19 PM MDT | Special Weather Statement | PIH | Teton | 56 min |
| Aug 6, 4:25 PM MDT | Special Weather Statement | PIH | Jefferson, Madison | 65 min |
| Aug 6, 4:38 PM MDT | Special Weather Statement | PIH | Bonneville | 52 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.